Natural convection inside dome shaped enclosures

Das, Subrat and Morsi, Yos 2002, Natural convection inside dome shaped enclosures, International journal of numerical methods for heat and fluid flow, vol. 12, no. 2, pp. 126-141.

Attached Files
Name Description MIMEType Size Downloads

Title Natural convection inside dome shaped enclosures
Author(s) Das, Subrat
Morsi, Yos
Journal name International journal of numerical methods for heat and fluid flow
Volume number 12
Issue number 2
Start page 126
End page 141
Total pages 16
Publisher Emerald Group Publishing Limited
Place of publication Bingley, England
Publication date 2002
ISSN 1758-6585
0961-5539
Keyword(s) natural convection
enclosures
finite element method
Summary In the present paper the analysis of heat transfer and free convective motion have been carried out numerically for dome shaped enclosures. The solution method is based on the finite element technique with the frontal solver and is used to examine the flow parameters and the heat transfer characteristics inside dome shaped enclosures of various offsets. In formulating the solution a general conic equation is considered to represent the dome of circular, elliptical, parabolic and hyperbolic shapes. The numerical results indicate that the circular and elliptical shapes of dome give higher heat transfer rate and offset of the dome effects convective heat transfer quite significantly. However, beyond 0.3 top dome offset, the change in overall heat transfer rate is not significant. In addition, the convective phenomenon influenced by a dome shaped cover results in establishing a secondary core region even at a moderate Rayleigh number when compared with an equivalent rectangular enclosure. A good comparison between the present numerical predictions and the previous published data is achieved.
Language eng
Field of Research 099999 Engineering not elsewhere classified
Socio Economic Objective 970109 Expanding Knowledge in Engineering
HERDC Research category C1.1 Refereed article in a scholarly journal
Copyright notice ©2002, MCB UP Limited
Persistent URL http://hdl.handle.net/10536/DRO/DU:30039797

Document type: Journal Article
Collection: School of Engineering
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in TR Web of Science
Scopus Citation Count Cited 7 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 25 Abstract Views, 1 File Downloads  -  Detailed Statistics
Created: Tue, 01 Nov 2011, 12:50:55 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.